Co		22ND NSW Stal DNFERENCE 12 – 15 November use, Port Macquarie,	2013	uing our Coastal Zone, nning our Future, at's the big picture?
	DRA		ERENCE PRO	DGRAM
Tuesday	12 <sup>th</sup> Nov	vember 2013		
5pm – 6pm			gistration with an Arrival C up and poster set up Port Macquarie	Drink
		Enjoy an evening	at your leisure to experier	nce the local restaurants
PROG	RAM -	Day 1	Wednesday	13 November
			weatheoday	
8.00am		Registration		
Session	1:	Plenary		9.00am – 10.50am
9.00am		Welcome to Cour	-	
		Conference Opening		
10.00am		Keynote Address Sean Aylmer, Edi Herald	tor-in-Chief, The Sydney Mo	rning Herald & The Sun
10.50am –	11.20am	Morning Tea		
Session	2:	Concurrent		11.20am – 12.45pm
	24 64-	togia Planning	2B Coastal Values	2C Infrastructure and
	ZA SITA	tegic Planning	ZD GOASIAI VAIUES	the Coast
11.20am – 11.45am		Coastal	What is It Worth? -	Identifying Boating
NSW		ment Solutions in	Trade-offs in Managing Coastal Values	Infrastructure Priorities for NSW Waterways
	Douglas	<b>s Lord,</b> Coastal	Michelle Fletcher, BMT	Howard Glenn,
	Environi		WBM Changeover	Transport of NSW Changeover
5 min	Changeo		L.D.ADDROVER	

### 10.3 Councillor Attendance.DOC

	2A continued	2B continued	2C continued
11.50am -	Coastal Planning - Back to	Citizen Science: 25	Risk Assessment
12.15pm	the Future?	Years of Monitoring and	Methods for Assessing
	Cheryl Lappin,	Observing the Wetlands	Erosion Protection
	Shellharbour City Council	of the Tuggerah Lakes	Structures – Byron Bay
		Catchment	Case Study
		John Asquith,	Christopher
		Community Environment	Adamantidis,
		Network (CEN)	WorleyParsons
5 min	Changeover	Changeover	Changeover
12.20pm –	A New Approach to	Who Cares About	Coastal Infrastructure
12.45pm	Managing the NSW Marine	Coastal Dunes and	Repairs and Upgrades to
	Estate	Vegetation Now?,	Maritime Assets on
	Wendy Craik, Marine	Philomena Gangaiya,	Crown Land - Planning
	Estate Management	Wollongong City Council	for the Future
	Authority		Garry Clarke, NSW
			Trade and Investment

#### 12.45pm – 1.45pm

Lunch and Poster Session

	3A Strategic Planning	3B Science and Technology	3C Infrastructure and the Coast
1.45pm – 2.10pm	Decision Support Systems for the Coastal Zone: Experiences, Lessons and Future Prospects <b>Tony Jakeman,</b> <i>iCAM,</i> <i>ANU</i>	Measuring Success of Active Saltmarsh Restoration in Tuggerah Lakes <b>Pia Laegdsgaard,</b> <i>Umwelt Australia</i>	Reefs and Offshore Structures As Coastal Protection James Carley, Water Research Laboratory UNSW
5 min	Changeover	Changeover	Changeover
2.15pm – 2.40pm	The 4th Victorian Coastal Strategy Elizabeth Patterson, Victorian Coastal Council	Flooding Tailwater Levels for NSW Coastal Entrances <b>Evan Watterson,</b> <i>SMEC</i>	Coffs Harbour Eastern Breakwater Remediation – The Asset Management Challenges of Restoring Existing Coastal Infrastructure <b>Guy Russell,</b> <i>NSW Trade &amp;</i> <i>Investment- Crown Lands</i>
5 min	Changeover	Changeover	Changeover
2.45pm – 3.10pm	Managing Hazards Through the Proposed NSW Planning System Reforms Philip Haines, BMT WBM	How Do You Build a Lake Macquarie Ecological Response Model John Floyd, Office of Environment and Heritage	Habitat Development Along a Highly Urbanised Foreshore <b>Tom Heath</b> , <i>Kogarah</i> <i>Council</i>
3.10pm – 3	3.40pm Afternoor	n Tea	

Session	4: Concurr	ent	3.40pm – 5.05pm
	4A Strategic Planning	4B Coastal Values	4C Science and Technology
3.40pm – 4.05pm	Ambulatory Boundaries Rule OK. 'Fixed Boundaries Make No Difference' John Corkill, Southern Cross University	In the Never Never - Engaging Communities in Adaptive Choices in a Changing Coastal Landscape <b>Pam Dean-Jones,</b> Umwelt Environmental Consultants, Australian Coastal Society	Quantifying Tidal Inundation Variations in NSW Estuaries <b>Bradley Morris,</b> <i>Office of</i> <i>Environment &amp; Heritage</i>
5 min	Changeover	Changeover	Changeover
4.10pm – 4.35pm	Improving Coastal Management Outcomes Through Science and the Law Katie O'Neal, University of Wollongong	Assessing the Value of the Coast to Victoria <b>Nicola Waldron,</b> <i>Victorian Coastal Council</i>	International Review of Emerging Technologies to Manage Beach Erosion: Do They Really Work? Alessio Mariani, Water Research Laboratory University of NSW
5 min	Changeover	<i>Changeover</i> What's on the Menu for	Changeover Coastal Erosion Bisk
5.05pm	Legislative Reform in Retrospect – A (fractured?) Framework for Managing Development and Hazards in the Coastal Zone <b>Kirston Gerathy,</b> <i>HWL</i> <i>Ebsworth Lawyers</i>	Lake Macquarie Dunes? <b>Kym Bilham,</b> <i>Lake</i> <i>Macquarie City Council</i>	Assessment in New South Wales - Limitations and Future Directions <b>Michael Kinsela</b> , Office of Environment and Heritage
5.05pm	**Close of Day Or	1e**	
6.30pm – 9	0.00pm Welcome Recepti Port City Bowling (	ion & Barefoot Bowls Club	

PROG	RAM - Day 2	Thursda	ay 14 November
8.30am	Registration (fo	r 1 Day delegates)	
Session	5: Plenary		9.00am – 10.00am
9.00am	Welcome to Day	/ 2	
9.05am Presentation Bids		ds for 2013 Host Councils	
9.15am	Keynote Speako Professor Jean Research Facilit	Palutikof, National Climate C	hange Adaptation
10.00am –	10.30am Morning Tea		
Session	6: Concurrent		10.30am – 12.25pm
	6A Strategic Planning	6B Coastal Values	6C Infrastructure and the Coast
10.30am – 10.55am	Strategic Planning on the Coast: the Benefits of Applying Systems and Resilience Approaches Bryce Wilde, Natural Resource Commission	0.9 Metres is a Long Way to Travel: the Journey from Hazard to Home <b>Greg Giles</b> , <i>Lake</i> <i>Macquarie City Council</i>	Insurance for Coastal Assets - a Titanic Question Angus Gordon, Coastal Zone Management and Planning
5 min	Changeover	Changeover	Changeover
11.00am – 11.25am	Collaroy-Narrabeen Beach and Fishermans Beach CZMP: is Both Sensible Development and Public Beach Amenity Achievable? Peter Horton, Haskoning Australia		Meeting the Needs of Fisheries Enhancement Ecology with Novel Marine Engineering - a New Approach to Artificial Reefs Heath Folpp, NSW Department of Primary Industries – Fisheries
5 min	Changeover	Changeover	Changeover
11.30am – 11.55am	NSW State Storm Emergency Sub Plan – Emergency Planning in the Coastal Zone Felicia Andrews, NSW SES	Plastic Not Fantastic: an Integrated Project Tackling the Issue of Marine Debris in the Hunter-Central Rivers Region of NSW <b>Brian Hughes</b> , Hunter Rivers CMA	The Oyster Information Portal (OIP V2.0): an Industry-oriented Integrated Assessment Dashboard for Australian Estuaries <b>Pascal Perez</b> , <i>SMART</i> Infrastructure Facility
5 min	Changeover	Changeover	Changeover

4

### 10.3 Councillor Attendance.DOC

12.00pm – 12.25pm	A Broulee Case Study: Application of the Biodiversity Certification Assessment Methodologyand then What? Paula Pollock, Eurobodalla Shire Council	Not So Solitary: Oral History Project, Solitary Islands Maine Park <b>Nicola Johnstone,</b> <i>NSW</i> <i>DPI</i>	Cabbage Tree Harbour, Construction of a Toe Drainage Structure in a Dynamic Coastal Environment <b>Andrew Pearce</b> , Wyong Shire Council
5 min			Changeover
12.30pm – 12.55pm	Collaborating on the Coast – Tweed and Byron Shire Councils' Regional Coastal Processes and Hazards Assessment <b>Catherine Knight</b> , Byron Shire Council	Australia's Oyster Coast – Creating a Powerful Brand from Responsible Environmental Management Andrew Wales, Australia's Oyster Coast	Adaptive Design of Flynns Beach Seawall Port Macquarie Ed Couriel, NSW Public Works' Manly Hydraulics Laboratory (MHL)
12.55pm –	1.30pm Lunch		
Session	7: FIELD TRIPS		1.40
36331011	I. FIELD INIFO		1.40pm – 5.00pm
	cription		Host / Tour Guide
FT1 ASS	Management in the Hasting	a and Camdon Havan	
	Management in the Hasting		
FT2 Coas	stal Hazards, Managemer	nt of Local Assets and	
FT2 Coas Infras	stal Hazards, Managemer structure	nt of Local Assets and	
FT2 Coas Infras	stal Hazards, Managemer	nt of Local Assets and	
FT2 Coas Infras	stal Hazards, Managemen structure stigating the Long Term Man	nt of Local Assets and	iρ
FT2 Coas Infras FT3 Inves 5.00pm	stal Hazards, Managemen structure stigating the Long Term Man <i>Afternoon T</i> <i>Close of</i>	nt of Local Assets and nagement for Lake Innes iea included on the Field Tru Day Two	
FT2 Coas Infras	stal Hazards, Managemen structure stigating the Long Term Man <i>Afternoon T</i> <i>Close of</i>	nt of Local Assets and nagement for Lake Innes <i>iea included on the Field Tri</i> Day Two ner & Annual NSW Coastal	

	PRO	GRAM	- Dav	/ 3
--	-----	------	-------	-----

# Friday 15 November

## Registration (for 1 Day delegates)

Session 8	: Concurrent		9.00am – 10.55am
	8A Strategic Planning	8B Science and Technology	8C Infrastructure and the Coast
9.00am – 9.25am	Strategic Coastal Assessments – Equipping Decision Makers Joanna Parr, CSIRO Wealth from Oceans Flagship	Remediation of Coastal Acid Sulfate Soils by Freshwater Re-flooding – Emerging Insights from Partridge Creek and Darawakh Wetland Scott Johnston, Southern Cross University	Shore-face Profile Response Time-scale and Its Significance for Shoreline Evolution <b>Dean Patterson</b>
5 min	Changeover	Changeover	Changeover
9.30am– 9.55am	Management of the Coastal Zone in Byron Bay: Neglect of Medium Term Considerations <b>Kevin Roche,</b> <i>Risk</i> <i>Frontiers</i>	The Australian Hydrographic Service – Charting the Australian Waters Near and Far. Lewis Pietrini, Australian Hydrographic Service	Concept Designs for a Groyne Field on the Far North NSW Coast Ian Coghlan, UNSW Water Research Laboratory
5 min	Changeover	Changeover	Changeover
10.00am – 10.25am	Coastal Hazards and Climate Change: Implications for Strategic Planning in Coastal Australia <b>Tanja Mackenzie,</b> <i>Cardno</i>	Coastal Quaternary Geology Mapping for NSW: Examples and Applications Alexa Troedson, Geological Survey of NSW	Facelift for an Old Friend: Discussion on Ocean Pool Refurbishment Measures and Challenges Jarrod O'Reilly, WorleyParsons
5 min	Changeover	Changeover	Changeover
10.30am – 10.55am	Border to Border – Assessing the Risks of an Entire Coastline Adam Weir, Surf Life Saving NSW	Progress Towards an Understanding of Tsunami Risk in NSW <b>Dave Hanslow</b> , Office of Environment & Heritage	Australian Software: Solving Climate Change Adaptation in Mozambique <b>Rudy Van Drie</b>
10.55am – 1	1.25am Morning Tea & Po	ster Display	
Session 9	: Plenary		11.25am – 12.40pm
11.25am – 12		le, Department of Urban an	d Regional Planning,

Curtin University

6

### 10.3 Councillor Attendance.DOC

12.10pm – 12.40pm	Youth Panel
12.40pm – 12.45pm	Announcement for 2014 NSW Coastal Conference host council; poster prize winner announced
12.45pm – 1.00pm	Summary and Wrap up of Conference
1.00pm – 1.30pm	Lunch **Close of conference**